MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, it was found a string on the three lenses.The facility has collected the one string in a jar.Additional information has been received and stated that, the damaged optic was found during placement of lens and later it turns out to be a string which could not be removed from the optics during initial procedure.The string was scraped off the optic with a sweep.The lens was implanted in the patients eye.
 
Additional Manufacturer Narrative
The lens was not returned for evaluation.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge an viscoelastic were indicated.The handpiece used was not provided.It is unknown if a qualified product was used.A root cause could not be determined for the reported material on the lens.No product was returned for evaluation.No determination can be made without physical evaluation of the complaint sample.A qualified cartridge an viscoelastic were indicated.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols (intraocular lens).Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A qualified cartridge, handpiece and viscoelastic were indicated.The ifu (instructions for use) instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) (diagram provided) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14187368
Report Number1119421-2022-00823
Device Sequence Number11882422
Product Code HQL
UDI-Device Identifier00380652332699
UDI-Public00380652332699
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.215
Device Lot Number15258756
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/12/2022
12/21/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/06/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown